Alert archive / Missouri / Tornado Warnings in 2009

Tornado Warning 6, NWS Springfield, MO

March 8, 2009Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this tornado warning at Mar 8, 2009, 7:21 AM CDT for Cedar County, St. Clair County, Missouri. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 7:21 AM CDT (12:21 UTC)
Expired
Mar 8, 2009, 8:00 AM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Cedar County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 7:22 AM CDTTSTM WND GST 401 W El Dorado Springs, MO
Mar 8, 7:22 AM CDTHAIL 11 W El Dorado Springs, MO
Mar 8, 7:29 AM CDTTSTM WND GST 60El Dorado Springs, MO
Mar 8, 7:29 AM CDTHAIL 0.7El Dorado Springs, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 6:32 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
2.1
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 081221
TORSGF
MOC039-185-081300-
/O.NEW.KSGF.TO.W.0006.090308T1221Z-090308T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 AM CDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 800 AM CDT.

* AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR EL DORADO SPRINGS...MOVING NORTHEAST AT 67 MPH.

* THE TORNADO WILL BE NEAR...
  OSCEOLA BY 740 AM CDT.

THE TOWNS OF MONEGAW SPRINGS...ROSCOE...VISTA...HARPER AND ICONIUM
ARE ALSO IN THE PATH OF THIS TORNADIC STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3821 9352 3819 9352 3818 9351 3800 9351
      3791 9356 3791 9358 3785 9361 3781 9408
      3795 9407 3821 9361 3822 9353
TIME...MOT...LOC 1222Z 239DEG 58KT 3789 9402

$$
2 follow-up statements
000 
WWUS53 KSGF 081234
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT SUN MAR 8 2009

MOC039-081245-
/O.CAN.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
CEDAR MO-
734 AM CDT SUN MAR 8 2009

...THE TORNADO WARNING FOR NORTHWESTERN CEDAR COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
      3788 9360 3788 9383 3789 9393 3790 9393
      3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1235Z 236DEG 61KT 3803 9378

$$

MOC185-081300-
/O.CON.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
ST. CLAIR MO-
734 AM CDT SUN MAR 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR ST. CLAIR
COUNTY...

AT 734 AM CDT...A A TORNADO WAS REPORTED NEAR MONEGAW SPRINGS...OR 16
MILES NORTHEAST OF EL DORADO SPRINGS...MOVING NORTHEAST AT 70 MPH.

THIS TORNADO WILL BE NEAR...
  OSCEOLA BY 740 AM CDT.

THE TOWNS OF HARPER AND ICONIUM ARE IN THE PATH OF THIS TORNADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

&&

LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
      3788 9360 3788 9383 3789 9393 3790 9393
      3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1235Z 236DEG 61KT 3803 9378

$$
000 
WWUS53 KSGF 081251
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
751 AM CDT SUN MAR 8 2009

MOC185-081301-
/O.EXP.KSGF.TO.W.0006.000000T0000Z-090308T1300Z/
ST. CLAIR MO-
751 AM CDT SUN MAR 8 2009

...THE TORNADO WARNING FOR ST. CLAIR COUNTY EXPIRES AT 800 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3818 9351 3799 9351 3792 9356 3791 9358
      3788 9360 3788 9383 3789 9393 3790 9393
      3804 9390 3821 9361 3821 9358 3822 9353
TIME...MOT...LOC 1251Z 236DEG 61KT 3818 9350

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 8, 5:36 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 8, 5:36 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CDT SUN MAR 8 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE COLD FRONT IS DEFINITELY ON THE MOVE NOW AS IT IS NOW LOCATED
JUST WEST OF CNU AND PPF IN SE KS. WAT VAP IMAGERY FROM THE PAST
SEVERAL HOURS INDICATES THAT THE MID LEVEL WAVE IS SHIFTING TO THE
NORTHEAST ACROSS THE CENTRAL PLAINS WITH A MID LEVEL DRY SLOT
BECOMING MORE PRONOUNCED FROM THE TX PANHANDLE INTO W OK.

REGIONAL 88D INDICATES A THIN BAND OF SCT TSRA DEVELOPING RIGHT
ALONG THE COLD FRONT. INSTABILITY IS MARGINAL AT BEST RIGHT NOW
WITH MLCAPE IN THE 200-500 J/KG RANGE. THERE IS STILL AN OUTSIDE
CHANCE FOR A FEW STRONG TO MARGINALLY SEVERE STORMS ALONG THIS
FRONT GIVEN DEEP LAYER SHEAR AROUND 50 KT. MARGINALLY SEVERE HAIL
AND LOCALIZED WIND GUSTS ARE THE PRIMARY CONCERN. GIVEN RADAR
TRENDS...THE BETTER COVERAGE OF STORMS WILL LIKELY BE NORTH OF THE
HWY 60 CORRIDOR. AREAS NEAR THE MO/KS STATE LINE WILL EXPERIENCE
THIS ACTIVITY THROUGH FROM 11Z TO 13Z...AND NEAR THE HWY 65
CORRIDOR BETWEEN 13Z AND 15Z.

GAGAN

&&

.DISCUSSION...

MAIN FORECAST CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL
DEAL WITH SHOWER AND THUNDERSTORM POTENTIAL THIS MORNING...THEN
WITH SHOWER AND THUNDERSTORM CHANCES MONDAY INTO TUESDAY. FINALLY
ATTENTION TURNS TO A MUCH COLDER AIRMASS THAT WILL WORK ITS WAY
INTO THE AREA DURING THE MIDDLE PORTIONS OF THE WEEK.

CURRENTLY...UPPER LEVEL TROUGH IS PUSHING INTO THE WEST CENTRAL
PLAINS. A STATIONARY FRONT EXTENDS FROM A SURFACE LOW ACROSS SOUTH
CENTRAL KANSAS TO THE NORTHEAST THROUGH NORTHERN MISSOURI INTO
ILLINOIS. SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND
NORTH OF THE FRONT FROM CENTRAL KANSAS INTO NORTHERN MISSOURI INTO
ILLINOIS. THE SURFACE LOW IS BEGINNING TO MOVE TO THE NORTHEAST
AS THE UPPER LEVEL TROUGH PUSHES EAST. OVER THE LAST HOUR
SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP IN THE
AREA OF LOW PRESSURE AND SOUTHWARD ALONG THE COLD FRONT.

THE UPPER LEVEL TROUGH WAS SLOW TO PUSH ACROSS THE ROCKIES
TODAY...BUT IT SHOULD ACCELERATE TO THE EAST THIS MORNING AS THE
TROUGH PUSHES EAST. AT THE SFC THE LOW PRESSURE WILL MOVE TO THE
NORTHEAST WITH THE COLD FRONT EXPECTED TO MOVE INTO THE WESTERN
CWA SHORTLY BEFORE SUNRISE THIS MORNING. ONCE THE LOW MOVES NORTH
OF THE AREA THE FRONT SHOULD RAPIDLY PUSH EAST THROUGH THE CWA AND
IT IS EXPECTED TO EXIT THE EASTERN CWA BY NOON. SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG THE FRONT AS IT
PUSHES EAST. THE QUESTION WITH REGARDS TO TODAYS POPS IS JUST HOW
FAR EAST WILL THE FRONT AND ASSOCIATED PRECIPITATION BE AT 7 AM
THIS MORNING. WILL LIKELY MAKE A LAST MINUTE ADJUSTMENT FOR POPS
BASED ON LATEST RADAR TRENDS. THE BETTER COVERAGE WILL LIKELY BE
ACROSS CENTRAL MISSOURI CLOSER TO THE SURFACE LOW AND BETTER LIFT.
THERE SHOULD STILL BE MUCAPE OF AROUND 500 J/KG AHEAD OF THE FRONT
THIS MORNING. THE MORNING TIMING OF THE FRONTAL PASSAGE SHOULD
LIMIT SEVERE POTENTIAL...BUT CANNOT RULE OUT AN ISOLATED STRONG TO
SEVERE STORM...ALL IN ALL THE SEVERE THREAT SHOULD BE LIMITED.
PRECIPITATION IS EXPECTED TO MOVE EAST OF THE AREA BY THIS
AFTERNOON AND A COOLER AIRMASS WILL WORK INTO THE AREA.
TEMPERATURES WILL LIKE DROP BEHIND THE FRONT AND SLOWLY RISE THIS
AFTERNOON.

THE COLD FRONT WILL DROP SOUTH INTO CENTRAL ARKANSAS AND STALL
TONIGHT. THEN IT WILL SURGE BACK TO THE NORTH AS A WARM FRONT ON
MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP
ALONG THE FRONT ACROSS THE AREA. IF ENOUGH INSTABILITY CAN DEVELOP
A FEW STORMS MAY BECOME SEVERE...WITH THE BETTER CHANCES ACROSS
THE WESTERN CWA WHERE BETTER INSTABILITY SHOULD RESIDE. THIS
ACTIVITY WILL BE IN AN AREA OF WARM AIR ADVECTION AND WILL BE
ELEVATED...WITH THE PRIMARY SEVERE HAZARD BEING MARGINALLY SEVERE
HAIL. THE FRONT WILL PUSH NORTH OF THE AREA DURING THE EVENING
INTO THE OVERNIGHT HOURS. A COLD FRONT WILL THEN PUSH EAST THROUGH
THE AREA LATE MONDAY NIGHT INTO TUESDAY. WIND SHEAR WILL BE
SIGNIFICANT ENOUGH WITH THIS SYSTEM TO SUPPORT ORGANIZED STORMS...
SO IF ENOUGH INSTABILITY CAN DEVELOP SEVERE STORMS WILL BE
POSSIBLE. THIS WILL DEPEND MOST ON THE EXACT TIME OF THE FRONTAL
PASSAGE. IF THE SYSTEM SLOWS AND THE FRONT DOES NOT PUSH THROUGH
UNTIL LATER ON TUESDAY THE SEVERE THREAT MAY INCREASE. DETAILS
WILL BECOME BETTER DEFINED ONCE THE EXACT TIMING OF THE FRONTAL
PASSAGE IS BETTER KNOWN.

MUCH COLDER TEMPERATURES WILL RETURN TO THE AREA BEHIND THE FRONT
FOR THE MIDDLE PORTIONS OF THE WEEK. LOWS WILL FALL WELL BELOW
THE FREEZING MARK WEDNESDAY NIGHT...AND HIGHS WILL STRUGGLE TO
MAKE IT OUT OF THE 30S FOR A LARGE PORTION OF THE AREA ON
WEDNESDAY. WILL HAVE TO KEEP AN EYE ON HOW FAR SOUTH THE FRONT
WILL MOVE ON WEDNESDAY. IF THE FRONT STALLS A LITTLE FARTHER TO
THE NORTH POST FRONTAL PRECIPITATION MAY OCCUR ACROSS THE SOUTHERN
CWA. THE 00Z MED RANGE MODELS ARE TAKING THE FRONT FARTHER TO THE
SOUTH WITH MOST OF THE PRECIPITATION REMAINING JUST TO THE SOUTH
OF THE AREA. HAVE CONTINUED A SLIGHT CHANCE FOR A RAIN AND SNOW
MIX WEDNESDAY NIGHT INTO THURSDAY NEAR THE MISSOURI ARKANSAS
BORDER...BUT AT THIS TIME PRECIPITATION AMOUNTS ARE EXPECTED TO
REMAIN LIGHT.

WISE

&&

.AVIATION...

PRIMARY FLIGHT HAZARDS FOR THE FORECAST PERIOD WILL BE GUSTY SURFACE
WINDS...LOW LEVEL WIND SHEAR AND THUNDERSTORMS. GUSTY SOUTHERLY WINDS
WILL PERSIST TONIGHT AHEAD OF AN APPROACHING COLD FRONT. LOW
LEVEL WIND SHEAR WILL PERSIST OVERNIGHT. THE APPROACHING SYSTEM
HAS SLOWED DOWN AND IT APPEARS A FRONTAL PASSAGE WILL OCCUR AT
JOPLIN AROUND 13Z AND SPRINGFIELD AROUND 15Z. THIS SYSTEM WILL
BRING SCATTERED THUNDERSTORMS. THERE WILL BE A POSSIBILITY OF
MVFR AND PERHAPS BRIEF IFR CONDITIONS WITH THE PASSAGE OF THE
COLD AND ACCOMPANYING THUNDERSTORMS. VFR CONDITIONS ALONG WITH
GUSTY WEST WINDS WILL FOLLOW THE FRONTAL PASSAGE BY MIDDAY SUNDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 8, 7:05 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 AM CDT SUN MAR 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
705 AM CDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...
 HAIL TO THE SIZE OF QUARTERS...
 AN ISOLATED TORNADO.

  AREAS AFFECTED AND TIMING:

 AREAS ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR THROUGH 900 AM.
 AREAS EAST OF THE HIGHWAY 65 CORRIDOR FROM 900 AM TO NOON.

  DISCUSSION:

 A FAST MOVING COLD FRONT WILL MOVE THROUGH EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THIS MORNING. MODEST INSTABILITY
 AND STRONG WIND SHEAR WILL RESULT IN SCATTERED SEVERE
 THUNDERSTORMS. BOWING LING SEGMENTS WILL BE CAPABLE OF PRODUCING
 DAMAGING STRAIGHT LINE WIND GUSTS IN EXCESS OF 60 MPH AND A FEW
 FAST DEVELOPING TORNADOES. THIS ACTIVITY WILL MOVE WEST TO EAST
 ACROSS THE AREA THIS MORNING...CLEARING THE EASTERN OZARKS BY
 EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A WARM FRONT WILL PUSH NORTH INTO THE AREA MONDAY.
  THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT FROM
  LATE MONDAY MORNING INTO THE EVENING HOURS. IF ENOUGH
  INSTABILITY CAN DEVELOP A FEW STRONG TO SEVERE STORMS WILL BE
  POSSIBLE...WITH LARGE HAIL THE PRIMARY HAZARD.

  A COLD FRONT IS EXPECTED TO PUSH THROUGH THE AREA MONDAY NIGHT
  INTO TUESDAY BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO
  THE AREA. THERE IS A CONDITIONAL RISK OF SEVERE THUNDERSTORMS
  DEPENDENT ON HOW MUCH INSTABILITY THAT CAN DEVELOP AHEAD OF THE
  FRONT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Mar 8, 6:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 AM CDT SUN MAR 8 2009

KSZ073-MOZ066-081145-
BOURBON KS-VERNON MO-
622 AM CDT SUN MAR 8 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON AND NORTHWESTERN
VERNON COUNTIES UNTIL 645 AM CDT...

AT 621 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF FORT SCOTT...MOVING
NORTHEAST AT 58 MPH.

PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE
Local storm report, Mar 8, 7:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     1 NW HAMMOND            37.95N  94.71W
03/08/2009                   BOURBON            KS   LAW ENFORCEMENT

            ONE HOME AND NUMEROUS TREES DAMAGED. POSSIBLE TORNADO
            TOUCH DOWN.

&&

HATCH
Special weather statement, Mar 8, 7:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT SUN MAR 8 2009

MOZ088-089-093-094-102-081245-
LAWRENCE MO-JASPER MO-DADE MO-NEWTON MO-BARRY MO-
714 AM CDT SUN MAR 8 2009

...SIGNIFICANT WEATHER ALERT FOR DADE...JASPER...LAWRENCE...NEWTON
AND NORTHERN BARRY COUNTIES UNTIL 745 AM CDT...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JASPER TO SENECA...
OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CARTHAGE TO 13 MILES
SOUTHWEST OF NEOSHO...MOVING NORTHEAST AT 48 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:26 AM CDTTornado WarningSGFVernon34 min
Mar 8, 6:40 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon45 min
Mar 8, 6:50 AM CDTTornado WarningSGFVernon40 min
Mar 8, 6:54 AM CDTSevere Thunderstorm WarningSGFSt. Clair51 min
Mar 8, 7:02 AM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Mar 8, 7:18 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair42 min
Mar 8, 7:31 AM CDTSevere Thunderstorm WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton59 min
Mar 8, 7:34 AM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair56 min
Mar 8, 7:54 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, Dallas, Polk55 min
Mar 8, 8:08 AM CDTSevere Thunderstorm WarningSGFCamden, Morgan57 min
Mar 8, 8:14 AM CDTSevere Thunderstorm WarningSGFChristian, Greene47 min
Mar 8, 8:35 AM CDTTornado WarningSGFCamden, Miller, Morgan33 min
Mar 8, 8:39 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Laclede, Webster, Wright66 min
Mar 8, 8:45 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede40 min
Mar 8, 8:57 AM CDTTornado WarningSGFLaclede, Wright48 min
Mar 8, 9:04 AM CDTSevere Thunderstorm WarningSGFTaney41 min
Mar 8, 9:14 AM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski49 min
Mar 8, 9:19 AM CDTSevere Thunderstorm WarningSGFDouglas56 min
Mar 8, 9:23 AM CDTTornado WarningSGFDouglas44 min
Mar 8, 9:32 AM CDTTornado WarningSGFDent, Phelps33 min
Mar 8, 10:02 AM CDTTornado WarningSGFHowell, Shannon, Texas73 min
Mar 8, 1:15 PM CDTWind AdvisorySGFDent, Maries, Oregon, Phelps, Shannon5 hr

Nearby

Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.